MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Delivered as Unsterile Product (1421); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a3b, a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as there is no indication that the lens was implanted section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was opened and noticed that the seal of the box was broken prior to use, leading to its destruction.From additional information it was learnt that product was not received with broken lens box seal.Reportedly there was a breach or potential breach in the sterile barrier that is not due to shipping damage or use error.The lens was not contaminated.No other information is available.
 
Additional Manufacturer Narrative
Based on additional responses and further review, the following sections have been updated to reflect changes.Addition response reveled that the pouch was already open.Section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: april 21,2025.Section h-3: device evaluated by manufacturer: yes.Section h 6- device code(s): 1421 - delivered as unsterile product.Device evaluation: visual inspection under magnification was performed on the suspect product and found the original folding carton was received with the white seal torn.Additionally, the sterilization pouch was observed to be opened and crumpled; however, no sealing issues were observed.The complaint handpiece was received with the plunger rod fully retracted and with the lens inside the lens module; the device was unused.The product was forwarded to manufacturing site for further evaluation.The product was visual inspected and found the pouch was observed to be opened at the supplied sealed area.The complaint issue was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.As part of the manufacturing process, during first pack inspection, operators inspect 100% for cleanliness and general appearance of pouched lenses according to packaging and boxing inspection for iols using a fluorescent magnifier lamp.Soiled smeared, discolored, distorted, damaged pouches or no satisfactory seals per specification are cause of rejection.Then, during the boxing inspection operators inspect each pouch according to procedures above mentioned.Based on the assessment performed, there is no indication that the complaint reported could be related to the manufacturing and/or supplier process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21657368
Report Number3012236936-2025-000075
Device Sequence Number7424680
Product Code HQL
UDI-Device Identifier05050474636149
UDI-Public(01)05050474636149(17)270125
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000230
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown